Translator Disclaimer
February 2016 On the convergence of densities of finite voter models to the Wright–Fisher diffusion
Yu-Ting Chen, Jihyeok Choi, J. Theodore Cox
Ann. Inst. H. Poincaré Probab. Statist. 52(1): 286-322 (February 2016). DOI: 10.1214/14-AIHP639


We study voter models defined on large finite sets. Through a perspective emphasizing the martingale property of voter density processes, we prove that in general, their convergence to the Wright–Fisher diffusion only involves certain averages of the voter models over a small number of spatial locations. This enables us to identify suitable mixing conditions on the underlying voting kernels, one of which may just depend on their eigenvalues in some contexts, to obtain the convergence of density processes. We show by examples that these conditions are satisfied by a large class of voter models on growing finite graphs.

Nous étudions le modèle du votant sur des ensembles contenant un nombre grand mais fini de sites. En nous servant des propriétés de martingales des densités du modèle du votant nous prouvons qu’ il y a convergence vers une diffusion Wright–Fisher. De plus cette preuve de convergence n’utilise que certaines moyennes sur un petit nombre de sites. Ceci nous permet d’identifier des conditions de mélange concernant le noyau du votant sous-jacent. Dans certains cas une de ces conditions nous permet de démontrer la convergence des densités en n’utilisant que les valeurs propres des noyaux. Nous donnons des exemples montrant que ces conditions de mélange sont satisfaites pour une grande classe de modèles du votant sur des ensembles croissants de graphes.


Download Citation

Yu-Ting Chen. Jihyeok Choi. J. Theodore Cox. "On the convergence of densities of finite voter models to the Wright–Fisher diffusion." Ann. Inst. H. Poincaré Probab. Statist. 52 (1) 286 - 322, February 2016.


Received: 22 November 2013; Revised: 22 July 2014; Accepted: 4 August 2014; Published: February 2016
First available in Project Euclid: 6 January 2016

zbMATH: 1336.60184
MathSciNet: MR3449304
Digital Object Identifier: 10.1214/14-AIHP639

Primary: 60K35, 82C22
Secondary: 60F05, 60J60

Rights: Copyright © 2016 Institut Henri Poincaré


Vol.52 • No. 1 • February 2016
Back to Top